Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 10, NWS Lubbock, TX

March 14, 202624 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 14, 2026, 1:16 PM CDT for 24 counties in Texas. It took effect at Mar 15, 2026, 7:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 1:16 PM CDT (18:16 UTC)
In effect from
Mar 15, 2026, 7:00 AM CDT
Expired
Mar 15, 2026, 9:00 PM CDT
In force
14 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4085 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:30 PM CDT, 46 minutes earlier. Its key messages:

  • Issued at 1227 PM CDT Sat Mar 14 2026
  • Record highs likely Saturday along with an elevated fire risk.
  • High winds for Sunday, blowing dust, and critical fire concerns.
  • Chilly Monday ahead of a rapid warmup with highs soaring into the 80s and 90s by Wednesday and Thursday.
Area forecast discussion, Mar 14, 12:30 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1230 PM CDT Sat Mar 14 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1227 PM CDT Sat Mar 14 2026

 - Record highs likely Saturday along with an elevated fire risk.

 - High winds for Sunday, blowing dust, and critical fire concerns.

 - Chilly Monday ahead of a rapid warmup with highs soaring into
   the 80s and 90s by Wednesday and Thursday.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 1214 AM CDT Sat Mar 14 2026

Light ENE winds were observed across the region at 10 PM on the
heels of a decaying backdoor front. This boundary will wash out
overnight in advance of a developing lee trough for Saturday
underneath deepening westerly flow. The westerly flow will advect an
even warmer and drier layer from 850–700 mb our way, fostering
deeper mixing for Saturday. With compressional warming via downslope
flow, highs should easily reach record territory at Lubbock, where
the old record of 86 should be smashed by highs around 90. Off the
Caprock meanwhile, the drier west winds along a pseudo-dryline are
forecast to fall short of Childress and the northern Rolling Plains,
so high temperatures there are likely to be curbed somewhat given
more backed/southerly winds.

The warmth carries into Saturday night as the lee trough deepens
while sliding east through the forecast area courtesy of hefty
cyclogenesis from northeast CO into southern NE. This will keep WSW
winds around 15 mph and lows primarily in the 50s before a big shock
arrives Sunday morning.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 1214 AM CDT Sat Mar 14 2026

Dawn breaks Sunday morning with a vigorous upper trough digging into
the southern Great Plains ahead of a 160-knot H3 jet. As a surface
cyclone speeds off to northern Illinois by the afternoon, the door
will be open for a strong cold front to plunge south Sunday morning
ahead of robust pressure rises reaching 12–14 mb in 3 hours and very
dry air with dewpoints in the single digits.

Although CAA will be well underway by midday, even lower dewpoints
and steeper lapse rates should facilitate deep mixing to around H7
where a 50–60 knot jet is forecast to overspread the eastern TX PH
into the Rolling Plains by late afternoon. Closer to the TX-NM state
line, winds at the top of the mixing layer drop off quite markedly
(20–30 knots at H7) by Sunday afternoon, and this should temper
gusts and even ease the blowing dust threat; however, a solid 30–40
knots at 850 mb will remain, which looks sufficient for sustained
winds to hover near or at high wind criteria for most of the
afternoon.

Interestingly, this area from the South Plains to the NM border
could see its highest wind threat develop earlier in the morning
preceding FROPA when a 45–50 knot northwesterly LLJ will be
precariously positioned for easy mixing around 15Z before this jet
declines later in the morning. High temperatures were pulled much
lower than the NBM to better align with cooler MOS numbers,
especially over the northern half of the forecast area.

As mixing wanes Sunday night, the surface pressure gradient will
remain enhanced enough for 20–30 mph north winds through midnight
until a surface high sweeps in during the pre-dawn hours with light
winds and the coldest lows in weeks. NBM lows in the teens and 20s
were left intact as there is growing support for thick high cloud
development toward daybreak that should thwart even stronger
radiational cooling. These clouds only expand and deepen through the
day on Monday, keeping highs only in the lower 50s before clearing
out Monday night ahead of milder SW breezes.

The upper-air pattern remains amplified for the remainder of the
week with anomalous ridging over the western CONUS and troughing
farther east. Global models remain steady in progging a ~595-dam 500-
mb high over SOCAL by Tuesday that slowly nudges into the Desert
Southwest while weakening by late in the week. Despite this
weakening trend to the tall anticyclone, a considerable dome of warm
air will spread our way beginning Wednesday when highs in the 80s
give way to low-to-mid 90s for the remainder of the week, which
could set a streak of record highs in Lubbock and Childress.
Fortunately, lee troughing will be suppressed under this weaker NW
flow aloft, so winds should stay on the tame side for a change.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Sat Mar 14 2026

VFR conditions are expected to prevail. Winds will increase
drastically behind a cold front by 15Z Sunday at all terminals.
Blowing dust will be possible with these winds, though there is
uncertainty if VIS will drop below VFR. For now VIS will be kept
VFR at all terminals.

&&

.FIRE WEATHER...
Issued at 1214 AM CDT Sat Mar 14 2026

Light westerly winds Saturday morning will pick up to around 15 mph
by early afternoon over the southwest South Plains before expanding
across much of the Caprock by late afternoon. Combined with record
heat and minimum RH values around 5 percent, these low-end breezy
winds will support an elevated threat for fire growth. A Rangeland
Fire Danger Statement is valid from 1 PM until 8 PM Saturday for
much of the South Plains and the far SW TX Panhandle.

Following poor RH recoveries in the 20s Sunday morning, strong NW
winds of 30 to 40 mph (locally higher) should develop soon after
daybreak ahead of a strong cold front later in the morning. North
winds following the front will hover between 35 and 45 mph with
gusts of 60 to 65 mph at times. Despite cooler temperatures, dry air
behind the front will result in minimum RH values in the teens,
resulting in widespread critical fire weather. A Fire Weather Watch
remains in effect from Sunday morning through the early evening, and
this will likely be upgraded to a Red Flag Warning in later
forecasts.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for TXZ021>044.

High Wind Watch from Sunday morning through Sunday evening for
TXZ021>044.

&&

SHORT TERM...93
LONG TERM....93
AVIATION...51
Hazardous weather outlook, Mar 14, 3:33 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
333 AM CDT Sat Mar 14 2026

TXZ021>044-150845-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
333 AM CDT Sat Mar 14 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Elevated fire weather conditions are expected Saturday afternoon and
early evening over much of the Caprock due to very warm and breezy
southwest winds. A Rangeland Fire Danger Statement is in effect from
1 PM until 8 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong northerly winds of 30 to 45 mph with gusts to 65 mph are
likely from Sunday morning through the afternoon accompanied by
widespread blowing dust. Very dry air will also combine with these
winds to create a widespread critical fire weather threat. A High
Wind Watch is in effect from 7 AM to 7 PM Sunday, with a Fire Weather
Watch also in effect from 7 AM to 9 PM Sunday.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:13 PM CDTHigh Wind WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more30 hr

Nearby

Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.